Alert archive / Arizona / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 19, NWS Flagstaff, AZ
NWS Flagstaff, AZ issued this severe thunderstorm warning at Jul 16, 2005, 4:32 PM MST for Gila County, Arizona. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2005, 4:32 PM MST (23:32 UTC)
- Expired
- Jul 16, 2005, 5:00 PM MST
- In force
- 28 min
- Issued by
- NWS Flagstaff, AZ
- Area
- Counties, with a storm outline in the text
County Gila County, AZ
The radar
The Flagstaff radar (KFSX), 93 km from the middle of the area, began a volume at 23:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 11.5 hours before the alert went out and 181 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 33 J/kg
- Mixed-layer CIN
- -442 J/kg
- Mixed-layer LCL
- 2631 m above ground
- 0-6 km bulk shear
- 6 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 161 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 15, 9:30 PM MST, 19 hours 2 minutes earlier.
Area forecast discussion, Jul 15, 9:30 PM MST, 19 hours 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE FLAGSTAFF AZ 930 PM MST SAT JUL 15 2005 .SYNOPSIS...STRONG HIGH PRESSURE WILL REMAIN OVER THE DESERT SOUTHWEST FOR THE NEXT FEW DAYS WITH VERY WARM HIGH TEMPERATURES CONTINUING. SUFFICIENT MOISTURE WILL REMAIN OVER ARIZONA TO PRODUCE PARTLY CLOUDY SKIES AND A CHANCE OF AFTERNOON AND EVENING SHOWERS AND THUNDERSTORMS INTO NEXT WEEK. && .DISCUSSION...COUNTLESS OUTFLOW BOUNDARIES CONTINUE TO MOVE ACROSS THE CWA THIS EVENING...DUE TO AFTERNOON STORMS. WITH A DEEP BOUNDARY LAYER AND LINGERING INSTABILITY...BOUNDARY INTERACTIONS ARE AIDING IN SCATTERED SHOWER AND THUNDERSTORM FORMATION. MOST OF THE ACTIVITY IS FROM THE MOGOLLON RIM AND WHITE MOUNTAINS NORTHWARD. NOTHING TOO SIGNIFICANT EXPECTED THE REST OF TONIGHT. MAY UPDATE FORECAST TO KEEP MENTION OF SHOWERS IN FORECAST AFTER MIDNIGHT...BUT WILL MONITOR TRENDS NEXT COUPLE HOURS BEFORE DECIDING. THE HIGH PRESSURE RIDGE IS FORECAST TO REPOSITION ITSELF TO OUR NORTHWEST BY SUNDAY AFTERNOON...PLACING AZ IN A DRIER NW FLOW ALOFT. WE CURRENTLY HAVE NO POPS FOR FAR NW CWA INCLUDING GRAND CANYON AREA. DUE TO NORTHWESTWARD MOISTURE PUSH FROM STORM OUTFLOWS TODAY...BELIEVE THERE IS A CHANCE FOR A SHOWER OR STORM OVER THAT AREA SUNDAY. REST OF FORECAST IN GOOD SHAPE. JJ .AVIATION...FOR 06Z PACKAGE...ISOLATED CONVECTIVE ACTIVITY WILL CONTINUE MUCH OF THE NIGHT WITH COVERAGE LESS THAN 20 PERCENT. ANOTHER ROUND OF AFTERNOON CONVECTION EXPECTED SUNDAY WITH AREAL COVERAGE NEAR 20 PERCENT OVER THE HIGHER TERRAIN WITH 10 PERCENT OR LESS OVER THE VALLEYS. AVIATION SECTION NOT UPDATED FOR AMENDMENTS. && .FGZ WATCHES/WARNINGS/ADVISORIES...NONE. &&
Hazardous weather outlook, Jul 16, 10:56 AM MST, 5 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FLAGSTAFF AZ 1056 AM MST SAT JUL 16 2005 AZZ004>018-037>040-170700- BLACK MESA AREA-CHINLE VALLEY-CHUSKA MOUNTAINS AND DEFIANCE PLATEAU- COCONINO PLATEAU-EASTERN MOGOLLON RIM-GRAND CANYON COUNTRY- KAIBAB PLATEAU-LITTLE COLORADO RVR VLY IN APACHE CO- LITTLE COLORADO RVR VLY IN COCONINO CO- LITTLE COLORADO RVR VLY IN NAVAJO CO-MARBLE AND GLEN CANYONS- NORTHEAST PLATEAU AND MESAS SOUTH OF 264- NORTHEAST PLATEAUS AND MESAS 264 NORTH-NORTHERN GILA COUNTY- OAK CREEK AND SYCAMORE CANYONS-WESTERN MOGOLLON RIM-WHITE MOUNTAINS- YAVAPAI COUNTY MOUNTAINS-YAVAPAI COUNTY VALLEYS AND BASINS- 1056 AM MST SAT JUL 16 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR... .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME SHOWERS AND THUNDERSTORMS WILL BE HIGH BASED AGAIN TODAY WITH ISOLATED POCKETS OF MODERATE RAIN OVER THE HIGH TERRAIN...WITH LITTLE PRECIPITATION EXPECTED TO REACH THE GROUND BELOW 5000 FEET. SOME THUNDERSTORMS MAY PRODUCE SMALL HAIL AND STRONG AND GUSTY WINDS IN EXCESS OF 45 MPH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.
The office that day
Everything else NWS Flagstaff, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:19 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 26 min |
| Jul 16, 4:45 PM MST | Severe Thunderstorm Warning | FGZ | Yavapai | 30 min |
| Jul 16, 4:46 PM MST | Severe Thunderstorm Warning | FGZ | Gila | 20 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.